3 doses of Narcan used to revive toddler after he found drugs at park

A kit with naloxone, also known by its brand name Narcan, is displayed at the South Jersey AIDS Alliance in Atlantic City, N.J. on Wednesday, Feb. 19, 2014. An overdose of opiates essentially makes the body forget to breathe. Naloxone works by blocking the brain receptors that opiates latch onto and helping the body "remember" to take in air. (AP Photo/Mel Evans)

TOLEDO, OH (AP) – Police in Ohio say hospital workers used three doses of the overdose drug naloxone to revive a 1½-year-old boy who tested positive for opioids.

The child’s mother tells police in Toledo that her older son saw the toddler put a bag in his mouth that he found at a neighborhood park.

She says the toddler then took a nap Tuesday and that she found him unresponsive. Police say the boy was treated at a hospital and admitted to its intensive care unit.

A Toledo police spokesman says officers are investigating how the child overdosed and how he got the drugs.
Police did not say what type of drug the boy ingested.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s